Results 1 to 7 of 7

Thread: now what with the bladder?

  1. #1
    Senior Member
    Join Date
    Mar 2007
    Location
    minnesota
    Posts
    2,086

    now what with the bladder?

    I had no leakage problems up until 4weeks ago. I am 6 months post injury-T8 complete. I IC about every four hours sometimes more often but am still leaking. I have cut down to one cup of coffee each morning. I am dry at night. I tried 5mg of generic ditropan 2x/day but have been off for a couple days because I did not like the side effects. Why now am I leaking and not right after the injury?
    Thanks for your help-sorry if this was a thread before.

  2. #2
    Your body is still in traumma mode.

    It maybe your period/cycle screws stuff up.
    Get involved in politics as if your life depended on it, because it does. -- Justin Dart

    I shall not tolerate ignorance or hate speech on this site.

  3. #3
    Senior Member
    Join Date
    Mar 2006
    Location
    connecticut
    Posts
    8,272
    MOM03 .... I had no problems in the beginning, then started having issues about 8 months post. I was told that is was typical, and the way the body reacts to the injury. At that point I needed to start taking ditropan as well. Have you had any urodynamics done? I started the ditropan b/c my bladder pressures were too high even at low volumes (hence the leaking) and that can cause kidney damage. If you haven't had it down talk to your urologist. Now I only have issues when I have a uti.
    T7-8 since Feb 2005

  4. #4
    I had exactly the same problem at 6 months post. It lasted about 2 or 3 weeks and then went away as fast as it came. They figured it was my bladder spasming, they say they do that when you are still trying to heal and from the trauma.

  5. #5
    It could just be part of your recovery, but a UTI can cause irritation which causes the bladder to spasm. The bladder can become more irritatble over time so this might not be temporary. If you dont have any other symptoms of UTI, you might try another med such as DEtrol LA, Enablex or Santura- these a relax the bladder musces sothe muscle doesn't contract for several hours.


    CWO

  6. #6
    I had the same problem starting with intermittent cathing starting around the same time you did. I am a T8 incomplete. The tried me on multiple drugs and kept increasing the dosage. But the problem just seemed to get worse. i didn't have a very urologist at the time so I ended up with an indwelling catheter for the past few years. (If things don't get better you can talk to your urologist about that or a suprapubic tube.) But my current urologist who works with spinal cord injuries says that they should keep trying different drugs and increasing dosages. The long acting drugs of Detrol and Ditropan have less side effects. But there is also a patch called oxytrol which stays on for several days and it doesn't have any of the side effects. I honestly hope that it gets better. I know how miserable and frustrating it can be.

  7. #7
    Senior Member
    Join Date
    Mar 2007
    Location
    minnesota
    Posts
    2,086
    Thanks for all the info. I started the generic ditropan again because the leaking was getting bad again. I don't have an UTI right now-had three since the accident (never before my injury) I contacted my GP today about setting up an appointment with a local urologist-provided they want to treat my SCI bladder. Thanks again.

Similar Threads

  1. Help needed for quad
    By Liz321 in forum Care
    Replies: 7
    Last Post: 09-03-2006, 04:15 PM
  2. sci nurse
    By cass in forum Care
    Replies: 6
    Last Post: 02-11-2005, 11:30 PM
  3. Is drug dangerous
    By Cris in forum Care
    Replies: 8
    Last Post: 03-17-2004, 07:47 PM
  4. Bladder Management
    By antiquity in forum Care
    Replies: 0
    Last Post: 08-30-2002, 02:42 PM
  5. Bladder Management
    By antiquity in forum Care
    Replies: 0
    Last Post: 06-11-2002, 11:56 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •